Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra/Truvada Fever
Feb 2, 2007

I have been diagnosed with HIV for 20 something years and been on therapy most of my life (contracted from blood product) Recently i restarted HAART after being on no treatment for about 2 and a half years due to horrible insurance problems. My cd4 is 8 and my VL was really high so i decided i could not wait and went to an ID Dr. My Dr. put me on Kaletra and Truvada. I had been on Kaletra before but never truvada. I was having some fevers and fatigue before starting the therapy but after starting the therapy the fevers got worse up to 105F. I also have bad shaking everytime my fever comes up. worse than normal chills and starts when my fever hits 99-100. i just can't seem to shake the fever and the shaking and my dr thought it was a developed allergy to the bactrim and took me off but still having the fevers and shaking. Can the meds be causing these symptoms since i just started them a week ago. Is my body just trying to adapt or could i be rejecting one of them? Any advice would be appreciated.

Response from Dr. Henry

It would be very unusual for your HIV drugs to be directly causing a fever. Much more common would be either a form of immune reconstitution syndrome whereby the recovering immune system is reacting to a previously hidden infection causing symptoms. With a CD4 count of 8 you could have a developing either AIDS-related or non-AIDS related infection independent of the HIV treatment that isn't prevented or impacted by having started antiretroviral therapy (such as influenzae). With fevers and symptoms like you are experiencing you need to discuss with your HIV specialist. KH



Previous
CAN YOU HELP ME?
Next
Erection failure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement